How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 52494
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

This is a follow on question about my previous questions

Customer Question

Hi this is a follow on question about my previous questions about the fluctuations in my mothers BP. M y mothers BP increases to 210/140 and after medication can drop to 90/50. What are the implications of these fluctuations in BP on heart. Which way does
the causation lie?
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.

What meds is she on?

Customer: replied 1 year ago.
Tel cad 40, Sustamet, Isordil.
Expert:  Dr. Phil, MD replied 1 year ago.

how old is she?

Expert:  Dr. Phil, MD replied 1 year ago.

any other meds?

Customer: replied 1 year ago.
No just these.
Customer: replied 1 year ago.
She is 80
Expert:  Dr. Phil, MD replied 1 year ago.

her medicine is too aggressive then

what solution have been suggested?

Customer: replied 1 year ago.
The doctor reduced the dose. We monitor her BP in the morning and evening. This seems to work but sometimes the BP drops too much. Her hemoglobin in 10.5 and the doctor says that she needs to be more careful with her diet to make sure BP does not drop that much.
Expert:  Dr. Phil, MD replied 1 year ago.

why is her hemoglobin so low?

Customer: replied 1 year ago.
She follows a poor diet.
Expert:  Dr. Phil, MD replied 1 year ago.

That is not a valid reason. This is a VERY low hemoglobin. A diet lone cannot do this. This needs investigated.

Also, her salt intake may be affecting her BP

Customer: replied 1 year ago.
How do we investigate the low hemoglobin issue. What do you suggest?
Expert:  Dr. Phil, MD replied 1 year ago.

She could be bleeding. First tests would be iron, B12, folate, reticulocyte count, and thyroid. These are the most common causes.

sometimes cancers first sign is anemia. So we need those first then go from there.

Customer: replied 1 year ago.
What do you mean that she could be bleeding?
Expert:  Dr. Phil, MD replied 1 year ago.

slow blood loss from the GI tract is probably the most common cause of anemia.

you won't even see it

Customer: replied 1 year ago.
how can this be investigated?
Expert:  Dr. Phil, MD replied 1 year ago.

Like, I said before. The blood tests first. And a stool test for blood. Then go from there

Related Cardiology Questions